Psycho-Babble Medication Thread 87071

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Unusual Klonopin reaction

Posted by Dinah on December 15, 2001, at 23:14:00

I've been taking Klonopin for a while, and it usually calms me down and sometimes makes me sleepy in a subtle sort of way. But if I am extremely agitated as well as extremely groggy (not unusual when I am both depressed and agitated) and I take Klonopin, it reduces the agitation, but makes me less sleepy and more able to function. It actually wakes me up some. Is this just a placebo thing or does Klonopin somehow act to reduce extremes in either direction?

 

Re: Unusual Klonopin reaction

Posted by Phil on December 16, 2001, at 8:54:11

In reply to Unusual Klonopin reaction, posted by Dinah on December 15, 2001, at 23:14:00

Dinah When I'm stressed out or agitated, it zaps my energy really bad and I can sleep for days. Klonopin calms me down and I don't have the racing thoughts, fears, and scenarios running all day. I think it can energize you simply because it's getting you where you need to be.
Being extremely agitated makes me want to go away and sleep.
On the flip side, I've taken 20 mg's of Ritalin and can sleep like a baby. No wonder doctors get confused.

P

 

Re: Unusual Klonopin reaction Dinah

Posted by Elizabeth on December 16, 2001, at 13:50:56

In reply to Unusual Klonopin reaction, posted by Dinah on December 15, 2001, at 23:14:00

I'm not surprised. For me, opioids (which make most people sedated and foggy) are activating and help me think more clearly, and benzos are neutral (not sedating, not activating either). Lots of times when people are agitated, it's like their thoughts are going too fast for them. Slowing your thoughts down could be expected to make you feel more alert and clear-headed in this case.

Some people also feel fatigued and foggy when they're very depressed, anxious, or afraid -- it's a sort of a way of escaping from the pain, of avoiding thinking about it (by being too clouded to think). In this case you'd also feel more awake if you relieved the feelings that were causing the clouded thoughts and tiredness.

Does that make sense?

-elizabeth

 

It does make sense. Thanks Elizabeth Phil. (nm)

Posted by Dinah on December 16, 2001, at 13:55:24

In reply to Re: Unusual Klonopin reaction Dinah, posted by Elizabeth on December 16, 2001, at 13:50:56


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.